Ohio, 2016Flash Flooding and Hail in Ohio, August 28, 2016
August 28, 2016 · NWS ILN · 29 events in 11 counties and zones
Thunderstorms developed in a humid and unstable air mass on the northern edge of an upper level ridge. Some of the storms became severe, while other produced very heavy rain and flash flooding due to a near stationary movement.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.9 million
- Crop damage
- $20,000
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in a humid and unstable air mass on the northern edge of an upper level ridge. Some of the storms became severe, while other produced very heavy rain and flash flooding due to a near stationary movement.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 28, 2:51 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 28, 2:51 PM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
351 PM EDT SUN AUG 28 2016
.SYNOPSIS...
A very warm and humid airmass will remain in place today and
Monday. This heat and humidity will keep a chance of thunderstorms
in the forecast. Slightly drier conditions can be expected
Tuesday, under the influence of weak surface high pressure. The
next chance for thunderstorms will occur Wednesday with the
approach of a cold front.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Atmosphere continues to be very warm, moist and unstable across
the Ohio Valley. Thunderstorms have already begun to develop
across southern Ohio/portions of northern Kentucky early this
afternoon. Somewhat more organized convection has also developed
across northwest Ohio/northern Indiana closer to a weakening cold
front and mid level shortwave.
Given the environment, more pop up showers and thunderstorms are
expected through the afternoon. Based on radar trends, will focus
highest pops across the far southern portion of the CWA initially
then later this afternoon/early evening additional convective activity
may develop and affect more of the CWA. This solution is more in
line with recent runs of the HRRR.
High preciptable waters will support heavy rainfall in the strongest
storms. Some of the storms especially over southern Ohio/northern
Kentucky will also exhibit slow movement. Therefore there is the
potential for heavy rainfall to result in minor flooding issues.
In addition, while shear is forecast to be weak there will likely
be sufficient instability (CAPE aoa 2500 J/kg) for the strongest
storms to produce gusty or even locally damaging wind gusts.
After sunset, much of the activity is expected to dissipate given
the large influence daytime heating will have on thunderstorm
development/maintenance.
Expect another muggy night with dewpoints remaining in the upper
60s to lower 70s. There may be a fair amount of lingering mid
clouds overnight which would inhibit fog formation, but can't
rule out patchy fog forming in fog-prone areas late.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
Initial frontal boundary to the north looks to wash out Monday,
but models suggest that weak high pressure and lower precipitable
water values will try to move down at least in central/west-
central Ohio later in the day. This may keep that area dry on
Monday, however sufficient moisture along with afternoon
instability will likely support convective development Monday
afternoon further south into Ohio/northern Kentucky. Locally heavy
rainfall could once again be a risk with the strongest storms.
Lower precipitable waters and a bubble of high pressure press
further south Monday night into Tuesday. Therefore, have
continued with a dry forecast during this time. A cold front will
approach late Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Cold front will push into the region at the beginning of the period.
Forcing appears weak and moisture limited...but still included a
chance of storms across northern counties.
High pressure will build southeast across the Great Lakes and
continue off the New England coast by the end of the week. The high
will continue extend into the forecast area through the weekend.
This will provide dry conditions. Temperatures will drop closer to
normal Thursday and Friday and then start to warm over the
weekend.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR conditions expected through the period with the exception of
mvfr br at kluk in the 10-12z timeframe. The sites least likely to
see thunderstorm activity this afternoon are KILN/KDAY...with
scattered thunderstorms expected across the KCMH/KLCK and then
across the KCVG/KLUK locations from especially 20-00z. Winds very
light through the period generally from the NE...with otherwise no
flight impacts outside of thunderstorms and short lived BR.
OUTLOOK...Thunderstorms possible through Wednesday...mainly in
the afternoon and evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 9 PM EDT this evening for OHZ073-077>082-
088.
KY...Heat Advisory until 9 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 9 PM EDT this evening for INZ073>075-080.
&&
SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...
AVIATION...JDRHazardous weather outlook, Aug 28, 3:40 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EDT SUN AUG 28 2016
INZ073>075-080-KYZ089>100-OHZ073-077>082-088-292045-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
440 PM EDT SUN AUG 28 2016
...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
EARLY EVENING...WITH SOME ISOLATED STORMS HAVING THE POTENTIAL TO
PRODUCE DAMAGING WIND GUSTS AND LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HEAT INDICES IN THE MID TO UPPER 90S ARE EXPECTED AGAIN MONDAY
AFTERNOON. IN ADDITION...SCATTERED AFTERNOON THUNDERSTORMS MAY
DEVELOP...WITH SOME ISOLATED STORMS HAVING THE POTENTIAL TO
PRODUCE DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072-
074-292045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-HOCKING-
440 PM EDT SUN AUG 28 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
HEAT INDICES IN THE MID TO UPPER 90S ARE EXPECTED THIS AFTERNOON.
IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE LATE
AFTERNOON AND EARLY EVENING...WITH SOME ISOLATED STORMS HAVING
THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LOCALIZED
FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS LOW PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 28, 12:10 PM EST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
110 PM EDT SUN AUG 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG 6 NE HAMILTON 39.46N 84.48W
08/27/2016 BUTLER OH NWS EMPLOYEE
10 INCH DIAMETER TREE DOWN
&&
JGIBSONSpecial weather statement, Aug 28, 1:38 PM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
238 PM EDT SUN AUG 28 2016
KYZ100-OHZ081-088-281915-
LEWIS KY-SCIOTO OH-ADAMS OH-
238 PM EDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEWIS...
SOUTHWESTERN SCIOTO AND SOUTHEASTERN ADAMS COUNTIES UNTIL 315 PM
EDT...
AT 237 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR VANCEBURG.
THIS STORM WAS NEARLY STATIONARY.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
GARRISON...FRIENDSHIP...TANNERY...SANDY SPRINGS...
BUENA VISTA IN SCIOTO COUNTY...TURKEY CREEK LAKE AND SAINT PAUL.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3853 8321 3866 8337 3879 8323 3872 8303
3871 8303
TIME...MOT...LOC 1837Z 223DEG 2KT 3865 8323
JDRSpecial weather statement, Aug 28, 4:11 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
511 PM EDT SUN AUG 28 2016
KYZ095-282145-
GRANT KY-
511 PM EDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GRANT COUNTY UNTIL 545
PM EDT...
AT 511 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR DRY
RIDGE...MOVING NORTHWEST AT 5 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH... VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
WILLIAMSTOWN...CRITTENDEN...DRY RIDGE...WILLIAMSTOWN LAKE...
SHERMAN...TWIN BRIDGES AND STEWARTSVILLE.
THIS INCLUDES I-75 IN KENTUCKY BETWEEN MILE MARKERS 156 AND 165.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3862 8478 3870 8478 3880 8462 3867 8451
3860 8474
TIME...MOT...LOC 2111Z 138DEG 5KT 3870 8466Special weather statement, Aug 28, 4:28 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
528 PM EDT SUN AUG 28 2016
OHZ081-282200-
ADAMS OH-
528 PM EDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ADAMS COUNTY UNTIL 600
PM EDT...
AT 528 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER SEAMAN...
MOVING NORTHEAST AT 5 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
PEEBLES...WINCHESTER...SEAMAN...CHERRY FORK AND MAY HILL.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3885 8363 3898 8366 3904 8346 3888 8335
TIME...MOT...LOC 2128Z 240DEG 5KT 3893 8359
Special weather statement, Aug 28, 4:46 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
546 PM EDT SUN AUG 28 2016
KYZ095-282215-
GRANT KY-
546 PM EDT SUN AUG 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GRANT COUNTY UNTIL 615
PM EDT...
AT 546 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CRITTENDEN...MOVING NORTH AT 5 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
WILLIAMSTOWN...CRITTENDEN...DRY RIDGE...WILLIAMSTOWN LAKE...
ELLISTON...MUNK...NORTHCUTT...SHERMAN...
TWIN BRIDGES AND STEWARTSVILLE.
THIS INCLUDES I-75 IN KENTUCKY BETWEEN MILE MARKERS 156 AND 166.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3862 8471 3877 8476 3878 8465 3879 8466
3879 8456 3878 8456 3866 8452
TIME...MOT...LOC 2146Z 167DEG 5KT 3875 8465Event by event
14 thunderstorm wind, 14 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Highland
- When
- August 28, 4:50 PM EST to 5:50 PM EST
- Where
- Highland County, 0.87 mi SE of Folsom
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.070, -83.590
One tree was knocked down on State Route 247.
Thunderstorm Wind, Adams
- When
- August 28, 4:55 PM EST to 5:00 PM EST
- Where
- Adams County, 1.28 mi WNW of Winchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.940, -83.650
Several trees were reported knocked down.
Thunderstorm Wind, Ross
- When
- August 28, 5:30 PM EST to 5:40 PM EST
- Where
- Ross County, 0.53 mi E of Londonderry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Crop damage
- $20,000
- Reported by
- Public
- Coordinates
- 39.270, -82.790
A two foot diameter tree was uprooted. Another two foot diameter tree was snapped and fell on a house. There was also widespread cornfield damage.
Thunderstorm Wind, Highland
- When
- August 28, 5:30 PM EST to 5:40 PM EST
- Where
- Highland County, 0.69 mi N of Boston
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 39.230, -83.520
One large limb was knocked down on Petersburg Road.
Flash Flood, Franklin
- When
- August 28, 5:40 PM EST to 7:50 PM EST
- Where
- Franklin County, 0.78 mi NW of Doneys to 0.87 mi SE of Bexley
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.959, -82.909
Cars were stranded in high water.
Thunderstorm Wind, Franklin
- When
- August 28, 5:45 PM EST to 5:55 PM EST
- Where
- Franklin County, 0.69 mi N of Hanford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.960, -82.930
Numerous trees were knocked down.
Flash Flood, Adams
- When
- August 28, 5:55 PM EST to 7:55 PM EST
- Where
- Adams County, 1.61 mi W of Youngsville to 1.49 mi ESE of Winchester
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.920, -83.600
High water nearly one foot deep was running over county roads southwest of Seaman.
Flash Flood, Franklin
- When
- August 28, 6:10 PM EST to 8:10 PM EST
- Where
- Franklin County, 0.61 mi E of Hanford to 0.38 mi E of Hanford
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.949, -82.918
Numerous streets were shut down on the east side of Columbus due to flooding.
Thunderstorm Wind, Franklin
- When
- August 28, 6:10 PM EST to 6:20 PM EST
- Where
- Franklin County, 2.14 mi NNE of South Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.950, -82.990
Trees were reported knocked down.
Thunderstorm Wind, Franklin
- When
- August 28, 6:20 PM EST to 6:30 PM EST
- Where
- Franklin County, 0.53 mi E of Valley Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.880, -82.940
A tree fell on power lines. In addition, a flagpole was bent/broke near the ground. Finally, numerous 1 to 2 inch branches were downed throughout the city.
Hail, Auglaize
- When
- August 28, 6:21 PM EST to 6:25 PM EST
- Where
- Auglaize County, 0.52 mi W of Uniopolis
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.600, -84.090
Thunderstorm Wind, Auglaize
- When
- August 28, 6:26 PM EST to 6:36 PM EST
- Where
- Auglaize County, 2.09 mi SE of Uniopolis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.580, -84.050
One tree was knocked down on power lines on Boundry Road.
Flash Flood, Hamilton
- When
- August 28, 6:30 PM EST to 8:30 PM EST
- Where
- Hamilton County, 0.15 mi SSW of Elmwood Place to 0.21 mi W of Elmwood Place
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.178, -84.481
High water was reported on several roadways, including nearly one foot deep water on the on-ramp to the Norwood Lateral from southbound I-75.
Flash Flood, Hamilton
- When
- August 28, 6:50 PM EST to 8:50 PM EST
- Where
- Hamilton County, 0.87 mi SW of Evendale to 0.42 mi ENE of Red Bank
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 39.220, -84.430
Numerous reports of submerged vehicles in Roselawn, Bond Hill, Mt. Auburn, Reading, and East End. Some of the roadways flooded include: Glenmeadow Lane and Paddock Road at Tennessee Avenue.
Thunderstorm Wind, Clark
- When
- August 28, 6:50 PM EST to 6:55 PM EST
- Where
- Clark County, Garden Acres
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 39.930, -83.750
Numerous small limbs were knocked down onto U.S. 40.
Flash Flood, Hamilton
- When
- August 28, 7:05 PM EST to 9:05 PM EST
- Where
- Hamilton County, 0.66 mi SSW of Idlewild to 0.81 mi SSW of Idlewild
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.142, -84.486
Interstate 71 was shut down in both directions near Victory Parkway.
Thunderstorm Wind, Clark
- When
- August 28, 7:20 PM EST to 7:25 PM EST
- Where
- Clark County, 0.69 mi N of South Chrlstn Grdon
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 39.840, -83.570
One large branch was knocked down along with several small branches.
Flash Flood, Hamilton
- When
- August 28, 7:30 PM EST to 9:30 PM EST
- Where
- Hamilton County, 1.16 mi NNE of Hyde Park to 1.09 mi NNE of Hyde Park
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.166, -84.442
The Norwood Lateral was shutdown by high flowing water.
Flash Flood, Hamilton
- When
- August 28, 7:30 PM EST to 9:30 PM EST
- Where
- Hamilton County, 0.35 mi ESE of Idlewild to 0.32 mi E of Idlewild
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 39.149, -84.474
Minor flooding was reported in several classrooms at Xavier University.
Flash Flood, Hamilton
- When
- August 28, 7:30 PM EST to 9:30 PM EST
- Where
- Hamilton County, 1.07 mi NNW of Hyde Park to 1 mi NNW of Hyde Park
- Cause
- Heavy Rain
- Property damage
- $350,000
- Reported by
- Broadcast Media
- Coordinates
- 39.163, -84.460
A ground-level apartment off of Maple Avenue was completely flooded. Thirty residents were displaced.
Thunderstorm Wind, Fayette
- When
- August 28, 7:30 PM EST to 7:40 PM EST
- Where
- Fayette County, 2.33 mi SSE of Johnson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.520, -83.310
Trees were knocked down on White Road near Cisco Road.
Flash Flood, Hamilton
- When
- August 28, 7:30 PM EST to 9:30 PM EST
- Where
- Hamilton County, 1.53 mi E of Elmwood Place to 0.4 mi SW of Golf Manor
- Cause
- Heavy Rain
- Property damage
- $3.5 million
- Reported by
- Emergency Manager
- Coordinates
- 39.177, -84.452
Three occupied basement apartments in Norwood reported at least six feet of water in them and were categorized as destroyed. Seventeen other properties (in Norwood, Cincinnati, and St. Bernard) had major damage, mostly to lower level units, which had two to seven feet of water in them. Eight of them were located on Paddock Road and two more on Tennessee Avenue. At these locations, furnaces, water heaters and mechanical equipment were lost. Many windows were broken and carpet, furniture and personal belongings were ruined.
Six businesses were affected to varying degrees. One business is still closed, while the other 5 were closed temporarily. Over 650 structures suffered some type of minor damage, many lost their furnace, water heater, and/or washer/dryer.
Norwood Schools, Roger Bacon High School, St. Bernard Schools and Hyde Park Play School were closed due to flooding, but no long-term damage was reported.
Thunderstorm Wind, Greene
- When
- August 28, 7:35 PM EST to 7:45 PM EST
- Where
- Greene County, 1.06 mi E of New Germany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.770, -84.060
One tree was knocked down.
Thunderstorm Wind, Logan
- When
- August 28, 7:35 PM EST to 7:44 PM EST
- Where
- Logan County, 4.18 mi S of Bellefontaine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.310, -83.760
Several trees were knocked down between Bellefontaine and West Liberty.
Thunderstorm Wind, Fayette
- When
- August 28, 7:40 PM EST to 7:50 PM EST
- Where
- Fayette County, 2.13 mi E of Fayette Co Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 39.570, -83.380
Trees were knocked down on Washington Waterloo Road.
Flash Flood, Montgomery
- When
- August 28, 7:43 PM EST to 9:43 PM EST
- Where
- Montgomery County, 1.84 mi WNW of Avondale to 1.81 mi WNW of Avondale
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 39.789, -84.183
Four cars were submerged in a flooded road at I-75 and Stanley Ave.
Flash Flood, Montgomery
- When
- August 28, 7:45 PM EST to 9:45 PM EST
- Where
- Montgomery County, 1.76 mi W of Avondale to 1.74 mi W of Avondale
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.780, -84.183
A vehicle was trapped in high water on Webster Street.
Flash Flood, Clark
- When
- August 28, 8:20 PM EST to 10:20 PM EST
- Where
- Clark County, Hustead to 0.02 mi SW of Hustead
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.830, -83.870
Flooding was reported on U.S. 68 where 5 to 6 inches of flowing water was over the road.
Flash Flood, Greene
- When
- August 28, 8:35 PM EST to 10:35 PM EST
- Where
- Greene County, 0.82 mi N of Xenia to 1.3 mi NNW of Xenia
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.692, -83.928
There were reports of flooded streets in Xenia. The depth of the water was ten inches.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, August 28, 20161 death · 1 event
- Flash Flooding and Flooding in Pennsylvania, August 28 to 29, 2016$5.5 million · 1 in hail · 22 events
- Tornadoes and Flash Flooding in Minnesota, August 28 to 29, 2016$62,000 · EF2 · 17 events
- Flash Flooding and Flooding in Nebraska, August 28 to 30, 2016$2.0 million · 14 events
- Hail and Damaging Winds in Ohio, August 28, 2016$277,000 · 51 kt wind · 10 events
- Hail and Damaging Winds in Minnesota, August 28, 2016$250,000 · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, August 28 to 29, 2016$74,000 · 1 in hail · 7 events
- Flash Flooding and Damaging Wind in Kentucky, August 28, 2016$54,000 · 50 kt wind · 7 events
- Flash Flooding and Lightning Strike in Illinois, August 28, 2016$47,000 · 6 events
- Flash Flooding in Iowa, August 28 to 29, 2016$50,000 · 2 events
- Damaging Winds in Vermont, August 28, 2016$37,000 · 50 kt wind · 7 events
- Flash Flood and Hail in Iowa, August 28, 2016$25,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 647618, 647611, 647615, 647619, 647582, 647623, 647583, 647584, 647624, 647614, 647610, 647620, 647585, 647601, 647616, 647602, 647617, 647603, 647604, 647605, 647621, 655152, 647612, 647613, 647622, 647606, 647607, 647608, 647609.